MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS
Model Number 1340
Medical Device Problem Codes Failure to Interrogate (1332); Mechanical Problem (1384); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further info was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the backup battery wasn't recognized when connected.It also appeared that the power module (pm) was dropped and the case was cracked.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported events of an alarm activating when connecting the power module backup battery and damage to the power module housing were not confirmed as no products were returned for analysis.Provided information indicated that the power module would be returned for analysis; however, no products have been returned to date.Multiple attempts were made to obtain additional information, including if a tracking number for the returning product was available; however, no response was received.This file will be reopened with further analysis if any products are returned at a later date.The root cause of the reported event could not be conclusively determined through this analysis.The device history records were reviewed and the records revealed that the heartmate power module, serial number (b)(6), was manufactured in accordance with manufacturing and qa specifications.The power module was shipped to the customer on 11oct2011.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 ifu (rev.D) section 7 ¿ ¿alarms and troubleshooting¿ cover all power module alarms and the actions to take when an alarm occurs.Heartmate 3 ifu (rev.D) section 3 ¿ "powering the system" explains how to set up the power module for use, including how to install the power module backup battery, and how to use the power module.Heartmate 3 patient handbook (rev.A) section 6 ¿ ¿caring for the equipment¿ explains how to care for and clean all equipment, including the power module.Additionally, section 10 ¿ ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of the heartmate 3 lvad equipment, including the power module.The heartmate 3 patient handbook (rev.A) and the heartmate 3 ifu (rev.D) caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® POWER MODULE (N/A)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23649354
Report Number2916596-2025-07588
Device Sequence Number10054860
Product Code DSQ
UDI-Device Identifier00813024010654
UDI-Public(01)00813024010654(11)110930
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1340
Device Catalogue Number1340
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown